Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 113, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 5, 2008, 3:02 PM CDT for Saline County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2008, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 5, 2008, 5:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Saline County, AR
The radar
The Little Rock radar (KLZK), 53 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 052003
FFWLZK
ARC125-052200-
/O.NEW.KLZK.FF.W.0113.080705T2002Z-080705T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CDT SAT JUL 5 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SALINE COUNTY IN CENTRAL ARKANSAS
* UNTIL 500 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM AN AREA OF THUNDERSTORMS OVER THE WARNED AREA.
THE STORMS HAVE PRODUCED ISOLATED AREAS OF 1 TO 2 INCHES OF
RAIN...WITH ISOLATED HIGHER AMOUNTS...ESPECIALLY OVER SOUTHWESTERN
AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3455 9279 3460 9281 3460 9286 3464 9289
3466 9296 3485 9298 3457 9235 3445 9256
3446 9258 3443 9261
TIME...MOT...LOC 2002Z 180DEG 0KT 3479 9302
$$
592 follow-up statements
000
WGUS74 KLZK 052106
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
405 PM CDT SAT JUL 5 2008
ARC125-052200-
/O.CON.KLZK.FF.W.0113.000000T0000Z-080705T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE AR-
405 PM CDT SAT JUL 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SALINE COUNTY...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS...PRODUCING MODERATE
RAINFALL...ACROSS AREAS FROM BENTON...TO JUST SOUTH OF
HASKELL...MOVING SOUTHEAST AT 7 MPH. RUNOFF FROM PREVIOUS HEAVY
RAINFALL WILL CONTINUE TO CONTRIBUTE TO THE FLASH FLOODING POTENTIAL
THROUGH 5 PM ACROSS THE ENTIRE WARNED AREA.
OTHER LOCATIONS IN THE WARNING ALSO INCLUDE...BUT ARE NOT LIMITED TO
HURRICANE LAKE AND BRYANT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3455 9279 3460 9281 3460 9286 3464 9289
3466 9296 3485 9298 3457 9235 3445 9256
3446 9258 3443 9261
$$
55000
WGUS74 KLZK 052151
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
451 PM CDT SAT JUL 5 2008
ARC125-052201-
/O.EXP.KLZK.FF.W.0113.000000T0000Z-080705T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE AR-
451 PM CDT SAT JUL 5 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM CDT FOR SALINE
COUNTY...
RUNOFF...FROM PREVIOUS HEAVY RAINFALL...WILL CONTINUE TO DIMINISH
THROUGH LATE AFTERNOON.
LAT...LON 3455 9279 3460 9281 3460 9286 3464 9289
3466 9296 3485 9298 3457 9235 3445 9256
3446 9258 3443 9261
$$
55What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 12:45 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 5, 12:45 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 PM CDT SAT JUL 5 2008 .AVIATION... MAINLY VFR THE REST OF SATURDAY. ISOLATED MVFR CEILINGS WITH SHOWERS AND ISOLATED THUNDERSTORMS. HIGHEST CHANCES OF MVFR WITH CONVECTION WILL BE AT KHRO AND KBPK. WEAKENING FRONTAL BOUNDARY OVER NORTH CENTRAL AR WILL FOCUS CONVECTION...AS WELL AS NE TO E WINDS NORTH OF BOUNDARY WHILE S TO SW WINDS SOUTH OF BOUNDARY. OVERNIGHT THE WEAKENING BOUNDARY IS EXPECTED TO DRIFT NORTHEAST. SOME PATCHY FOG EXPECTED OVERNIGHT IN AREAS WHERE RAIN FALLS. (59) && .PREV DISCUSSION... /ISSUED 1006 AM CDT SAT JUL 5 2008/ .UPDATE... SHOWERS AND THUNDERSTORMS CONTINUE TO INCREASE IN COVERAGE THIS MORNING...AND HAVE UPDATED GRIDS/ZONES TO REALIGN POP TRENDS. MUCH OF THE ACTIVITY TODAY WILL BE FOCUSED ALONG THE NEARLY STATIONARY BOUNDARY THAT IS ALIGNED ACROSS NORTHERN ARKANSAS. RAINFALL CHANCES WILL BE GREATEST ALONG AND NORTH OF A LINE FROM FORT SMITH TO PINE BLUFF. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME ISOLATED PULSE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO A CONCERN...AS STORMS WILL NOT MOVE MUCH. UPDATED GRIDS AND ZONES ALREADY SENT. && PREV DISCUSSION... /ISSUED 320 AM CDT SAT JUL 5 2008/ SHORT TERM...TODAY THROUGH TUESDAY NOT MANY DIFFERENCES BETWEEN THE MODELS THIS MORNING IN THE SYNOPTIC SCALE BUT THE USUAL DIFFERENCES IN THE SMALLER SCALE FEATURES CONTINUE. DIFFERENCES SHOULD NOT HAVE A LARGE IMPACT ON OUR SENSIBLE WEATHER THIS PERIOD AND WILL GO WITH A BLEND OF MODEL SOLUTIONS THIS MORNING WITH A LEAN TOWARD THE MORE CONSISTENT GFS. MAJOR FEATURES SHOWING UP QUITE CLEARLY ON MOISTURE CHANNEL IMAGERY THIS MORNING. UPPER FLOW CHARACTERIZED BY WESTERN US RIDGING AND TROFFING OVER THE OHIO VALLEY WITH NORTHWEST FLOW CONTINUING EARLY IN THE PERIOD. THE UPPER TROF EVENTUALLY CLOSES OFF INTO AN UPPER LOW BY SUNDAY MORNING WHICH WEAKENS AND PULLS OFF TO THE NORTHEAST WITH UPPER LEVEL RIDGING RETURNING OVER THE SOUTHERN CONUS EARLY MONDAY. RIDGE WILL THEN BE THE DOMINATE WEATHER FEATURE THROUGH THE REMAINDER OF THE PERIOD WITH PREVAILING WESTERLIES SUPPRESSED TO THE NORTHERN TIER STATES. LATEST SURFACE ANALYSIS SHOWS NEARLY STATIONARY BOUNDARY EXTENDING ROUGHLY FROM BLYTHEVILLE TO FORT SMITH. MODELS HAVE THE BOUNDARY POSSIBLE GETTING JUST A LITTLE FURTHER SOUTH BEFORE IT BEGINS TO LIFT OUT AND DISSIPATE BY EARLY SUNDAY. STILL ONE MORE ROUND OF CONVECTION TO DEAL WITH AS UPPER IMPULSE DROPS DOWN FROM THE NORTHWEST TODAY AND EXPECTING A SITUATION SIMILAR TO FRIDAY MORNING DURING THE SATURDAY AFTERNOON AND EVENING TIME FRAME. MODELS CONTINUE TO HIT A MID LEVEL JET MAX MOVING FROM NORTHWEST ARKANSAS INTO LOUISIANA. BELIEVE THIS FEATURE MAY BE UNDERDONE BY THE MODELS AND WILL GO ABOVE GUIDANCE POPS HERE. LOCALLY HEAVY RAIN IS A POSSIBILITY WITH PWATS IN EXCESS OF 1.75 INCHES DURING THIS TIME FRAME. ENOUGH MOISTURE AND INSTABILITY EXISTS FOR DIURNAL TYPE PRECIPITATION SUNDAY AFTERNOON AS WELL BUT ONLY CHANCE TO SLIGHT CHANCES POPS CAN BE JUSTIFIED. REMAINDER OF THE PERIOD LOOKS HOT AND GENERALLY DRY AS UPPER RIDGING RETURNS TO THE AREA. EVEN DIURNAL PRECIPITATION MONDAY LOOKS HARD TO COME BY AS AIRMASS BE WARMING AND APPEARS CAPPED. UPPER LEVEL IMPULSE APPROACHES LATE TUESDAY WHICH WILL WEAKEN THE RIDGE JUST ENOUGH TO WARRANT CHANCE POPS ACROSS THE NORTH AND SLIGHT CHANCE POPS ACROSS THE CENTRAL SECTIONS LATE. TEMPERATURES WILL BE WARMING UNDER THE EXPANDING RIDGE WITH UPPER 80S TO LOWER 90S TODAY AND WIDESPREAD 90S SUNDAY THROUGH TUESDAY. OVERNIGHT LOWS WILL HOVER NEAR 70 DEGREES AREA WIDE. MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT... MODELS SHOW AN UPPER TROUGH OVER THE PLAINS TO START THE PERIOD... POISED TO MOVE INTO ARKANSAS. THE TROUGH WILL MOVE THROUGH ARKANSAS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECIPITATION CHANCES WILL INCREASE AS THIS TROUGH TRAVERSES THE STATE. BEST CHANCES OF PRECIPITATION WILL BE WEDNESDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL DISSIPATE WEST TO EAST THURSDAY EVENING. HIGH PRESSURE TAKES A STRONGER HOLD ON THE STATE FRIDAY AND WILL KEEP THE AREA DRY. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 58
Hazardous weather outlook, Jul 5, 12:30 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1230 PM CDT SAT JUL 5 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL- 1230 PM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE NORTHEAST HALF OF THE STATE. THIS INCLUDES AREAS NORTH OF A LINE FROM WALDRON TO DUMAS. ISOLATED STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. HEAVY RAINFALL IS ALSO A CONCERN...AS MOISTURE AMOUNTS ARE HIGH...AND THE STORMS WILL HAVE VERY LITTLE MOVEMENT. THE STORMS WILL BEGIN TO DISSIPATE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY AND MONDAY...IN A TYPICAL SUMMERTIME PATTERN. THE NEXT SIGNIFICANT RAINFALL WILL MOVE IN FOR THE MIDDLE OF NEXT WEEK...AS ANOTHER COLD FRONT APPROACHES THE REGION AND THEN STALLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
In the hours before
Special weather statement, Jul 5, 1:45 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 145 PM CDT SAT JUL 5 2008 ARZ038-039-042>044-051945- GARLAND-PERRY-PULASKI-SALINE-YELL- 145 PM CDT SAT JUL 5 2008 ...SIGNIFICANT WEATHER ALERT FOR GARLAND...PERRY...PULASKI...SALINE AND YELL COUNTIES UNTIL 245 PM CDT... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF MODERATE TO STRONG THUNDERSTORMS...MAINLY OVER SALINE COUNTY AND FAR WESTERN PULASKI COUNTY. THE AREA WAS MOVING SOUTHEAST AT 15 MPH. THE STORMS WILL PRODUCE HEAVY RAIN...POSSIBLE SMALL HAIL...WIND GUSTS UP TO 30 MPH AND DANGEROUS LIGHTNING. WITH THE HEAVY RAIN...PONDING OF WATER ON ROADS WILL BE POSSIBLE. ALSO...FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM 59
Special weather statement, Jul 5, 2:19 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 219 PM CDT SAT JUL 5 2008 ARZ045-046-052020- LONOKE-PRAIRIE- 219 PM CDT SAT JUL 5 2008 ...SIGNIFICANT WEATHER ALERT FOR LONOKE AND PRAIRIE COUNTIES UNTIL 320 PM CDT... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLD AUSTIN...MOVING SOUTHEAST AT 17 MPH. THE STORM IS CAPABLE OF PRODUCING HEAVY RAIN..WIND GUSTS UP TO 30 MPH...SMALL HAIL AND DANGEROUS LIGHTNING. PONDING OF WATER ON ROADS DUE TO THE HEAVY RAIN WILL ALSO BE POSSIBLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
Special weather statement, Jul 5, 2:44 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 244 PM CDT SAT JUL 5 2008 ARZ042>044-054-055-052045- GARLAND-GRANT-HOT SPRING-PULASKI-SALINE- 244 PM CDT SAT JUL 5 2008 ...SIGNIFICANT WEATHER ALERT FOR GARLAND...GRANT...HOT SPRING... PULASKI AND SALINE COUNTIES UNTIL 345 PM CDT... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK AN AREA OF MODERATE TO STRONG THUNDERSTORMS...MAINLY OVER SALINE TO WESTERN AND SOUTHERN PULASKI COUNTIES. THE AREA WAS MOVING SOUTHEAST AT 15 MPH. THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 30 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING. WITH THE HEAVY RAIN... LOCALIZED PONDING OF WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. 59
Local storm report, Jul 5, 2:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
259 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG ENGLAND 34.54N 91.97W
07/05/2008 LONOKE AR PUBLIC
POWER LINES WERE BLOWN DOWN.
0258 PM HAIL ENGLAND 34.54N 91.97W
07/05/2008 E0.75 INCH LONOKE AR PUBLIC
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:19 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 26 min |
| Jul 5, 2:31 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 44 min |
| Jul 5, 3:44 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Scott, Yell | 2 hr |
| Jul 5, 3:53 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Lonoke, Monroe and 1 more | 67 min |
| Jul 5, 4:09 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 51 min |
| Jul 5, 4:25 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Lincoln, Monroe | 50 min |
| Jul 5, 5:23 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope, Yell | 26 min |
| Jul 5, 5:42 PM CDT | Flash Flood Warning | LZK | Montgomery, Polk, Scott, Yell | 2 hr |
| Jul 5, 6:41 PM CDT | Flash Flood Warning | LZK | Johnson, Newton, Pope, Searcy, Van Buren | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.